Alert archive / Iowa / Flash Flood Warnings in 2025
Flash Flood Warning 2, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at Apr 24, 2025, 7:14 PM CDT for Pottawattamie County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2025, 7:14 PM CDT (00:14 UTC)
- Expired
- Apr 24, 2025, 10:55 PM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Pottawattamie County, IA
The radar
The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 944 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1018 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
878
WGUS53 KOAX 250014
FFWOAX
IAC155-250415-
/O.NEW.KOAX.FF.W.0002.250425T0014Z-250425T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Omaha/Valley NE
714 PM CDT Thu Apr 24 2025
The National Weather Service in Omaha/Valley has issued a
* Flash Flood Warning for...
Central Pottawattamie County in southwestern Iowa...
* Until 1115 PM CDT.
* At 714 PM CDT, emergency management reported flooding near the
intersection of 340th and Idlewood Road, south of Minden.
Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is already occurring with additional
flooding likely along area creeks and ditches.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Oakland, Hancock and Arrowhead Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 4131 9538 4125 9550 4125 9559 4127 9566
4141 9566 4146 9558 4146 9553 4140 9537
FLASH FLOOD...OBSERVED
$$
Mead1 follow-up statement
329
WGUS73 KOAX 250355
FFSOAX
Flash Flood Statement
National Weather Service Omaha/Valley NE
1055 PM CDT Thu Apr 24 2025
IAC155-250405-
/O.CAN.KOAX.FF.W.0002.000000T0000Z-250425T0415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pottawattamie IA-
1055 PM CDT Thu Apr 24 2025
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL POTTAWATTAMIE
COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 4131 9538 4125 9550 4125 9559 4127 9566
4141 9566 4146 9558 4146 9553 4140 9537
$$
DeWaldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 6:35 PM CDT, 39 minutes earlier. Its key messages:
- Scattered to numerous showers and storms will move through the area this afternoon and evening. Isolated severe weather and locally heavy rainfall are possible.
- Friday afternoon through Saturday morning looks dry.
- Thunderstorm chances return Sunday into Monday, with some severe weather threat, especially on Monday.
Area forecast discussion, Apr 24, 6:35 PM CDT, 39 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 635 PM CDT Thu Apr 24 2025 .KEY MESSAGES... - Scattered to numerous showers and storms will move through the area this afternoon and evening. Isolated severe weather and locally heavy rainfall are possible. - Friday afternoon through Saturday morning looks dry. - Thunderstorm chances return Sunday into Monday, with some severe weather threat, especially on Monday. && .DISCUSSION... Issued at 255 PM CDT Thu Apr 24 2025 ...Remainder of this afternoon through tonight... Synthesis of radar and satellite imagery as of 230 PM indicates a vorticity maximum over central NE, which is supporting a loosely organized shield of showers and thunderstorms across portions of eastern NE. More vigorous convection has recently developed just north of Hebron along an apparent surface boundary that extends east-northeast through portions of southeast NE and southwest IA. While considerable cloud debris and marginal boundary-layer moisture content have limited air mass destabilization so far today, filtered sunshine should allow for further destabilization this afternoon along and south of the surface boundary. That notion is consistent with latest CAM guidance, which indicates a gradual uptick in thunderstorm intensity later this afternoon into evening along or just south of the I-80 corridor. Locally backed surface winds along and just north of the surface boundary are resulting in enhanced low-level hodograph curvature with the current KOAX VWP indicating 0-1-km SRH of 200-250 m2/s2. A number of the CAM solutions indicate updraft helicity swaths with the simulated storms, which is consistent with the currently observed wind profile. So, despite the marginal instability, the potential exists for embedded supercell structures capable of hail up to quarter size, locally strong wind gusts, and perhaps a brief tornado or two through 7 or 8 PM. Locally heavy rainfall is also possible. Another round of showers and a few thunderstorms could move through the area late tonight; though no severe weather is expected with that activity. ...Friday and Saturday... Mid-level ridging will build over the central U.S. while a surface high progresses from the northern Plains into Great Lakes region. That pattern evolution will allow a drier low- level air mass to filter into the region Friday and Friday night with no precipitation expected during that timeframe. By Saturday, low-level moisture will begin to increase on the backside of the surface high, with the forecast indicating 15-20% PoPs across our western counties. High temperatures are expected to be mainly in the 60s both days. ...Saturday night through Sunday night... A prominent mid-level trough will progress through the Interior West, encouraging the development of a surface low over the northern or central High Plains on Sunday. As mentioned above, low-level moisture will begin to increase by Saturday, with that process being hastened by the development of a low-level jet (LLJ) during this timeframe. The 12z global models suggest that moisture increase coupled with steepening mid-level lapse rates will promote air mass destabilization, with the potential for periodic thunderstorm chances (peak PoPs of 40-60%) during this time period. While specific details remain uncertain, a few strong to severe storms appear possible. Gusty south winds on Sunday will draw a warmer air mass into the region with forecast highs in the 70s. ...Monday and Monday night... The 12z models indicate a complex upper-air pattern evolution, with an apparent lead shortwave trough progressing through the northern Plains into upper MS Valley early in the day Monday. That lead disturbance will then precede a neutral to positively tilted trough, which will overspread the northern and central Plains later Monday into Monday night. In response to those upper-air developments, the primary surface low is expected to develop from the northern Plains into upper Great Lakes on Monday with a trailing cold front progressing through the mid MO Valley. The cold front will serve as the focus for thunderstorm development Monday afternoon and evening. The early-day passage of the lead shortwave trough to our north may result in the veering of low-level winds within the pre- frontal warm sector, potentially reducing low-level hodograph curvature and resultant SRH. Nonetheless, ample deep-layer shear will combine with a moderately unstable air mass to create a favorable environment for supercells capable of all hazards. That notion is supported by various machine-learning systems, which highlight far eastern NE and IA with some of the highest severe-weather probabilities. ...Tuesday and Wednesday... Surface high pressure is forecast to build through the region Tuesday and Tuesday night, ahead of another frontal system, which is expected to move into the area Wednesday night. As such, the forecast will indicate a dry forecast Tuesday and Tuesday night with increasing PoPs Wednesday afternoon into Wednesday night. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 635 PM CDT Thu Apr 24 2025 Ongoing showers and thunderstorms are expected to progress east of the terminal locations within the next couple of hours with ceilings lowering to MVFR and then IFR in the 02-04z timeframe at KOMA and KLNK. Prevailing IFR ceilings at KOFK will lower to LIFR. Ceilings will gradually improve on Friday. North or northeast winds at 8-13 kt will prevail overnight before strengthening from the north on Friday. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...Mead
Hazardous weather outlook, Apr 24, 3:03 PM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 303 PM CDT Thu Apr 24 2025 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-251015- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 303 PM CDT Thu Apr 24 2025 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Friday Isolated severe storms are possible through 7 or 8 PM along and south of I-80. Hail up to quarter size, locally damaging wind gusts, a couple of brief tornadoes, and locally heavy rainfall are all possible. .DAYS TWO THROUGH SEVEN...Friday night through Thursday Thunderstorm chances return Sunday into Monday. There appears to be increasing chances for severe weather Monday afternoon and evening across southwest Iowa and southeast Nebraska. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected today or Friday.
In the hours before
Local storm report, Apr 24, 5:56 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
556 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail 4 NE Council Bluffs 41.28N 95.81W
04/24/2025 M1.75 Inch Pottawattamie IA Emergency Mngr
&&Local storm report, Apr 24, 5:57 PM CDT, 1 hour 17 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
557 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM Hail 4 NE Council Bluffs 41.28N 95.81W
04/24/2025 U1.75 Inch Pottawattamie IA Emergency Mngr
&&
SFLocal storm report, Apr 24, 6:01 PM CDT, 1 hour 13 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
601 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM Hail 3 ENE Ralston 41.21N 95.99W
04/24/2025 M3.00 Inch Douglas NE Public
Pictures on Social Media.
&&Local storm report, Apr 24, 6:05 PM CDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
605 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM Hail 3 NE Council Bluffs 41.28N 95.82W
04/24/2025 E1.75 Inch Pottawattamie IA Public
Pictures on social media.
&&Local storm report, Apr 24, 6:06 PM CDT, 1 hour 8 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
606 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM Hail 2 N Council Bluffs 41.27N 95.85W
04/24/2025 E1.25 Inch Pottawattamie IA Public
Pictures on social media.
&&Local storm report, Apr 24, 6:42 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
642 PM CDT Thu Apr 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM Rain 4 W Fairbury 40.15N 97.25W
04/24/2025 M2.20 Inch Jefferson NE Emergency Mngr
Emergency management reports 2.20 on
rainfall as training storms reside over the
area.
&&Nearby
Flash Flood Warnings in Iowa, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.